MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; DRAPE, SURGICAL

APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; DRAPE, SURGICAL
Model Number C8501
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic sigmaresection.Event description: the sheath of the alexis tore when the doctor tried to put the cap on.No one could see why this happened.I was there for the surgery and couldn't see it either.I cleaned the product and took pictures.The hospital kept the product there - in case for investigation.Additional information received from applied medical representative via email on 25-oct-2021: neither the representative nor the surgeon noticed any instrument coming into contact with the sheath.The customer uses this device on a near daily basis, but they never experienced a damaged sheath.Type of intervention: ni.Patient status: patient is ok.
 
Event or Problem Description
Procedure performed: laparoscopic sigmaresection.Event description: the sheath of the alexis tore when the doctor tried to put the cap on.No one could see why this happened.I was there for the surgery and couldn't see it either.I cleaned the product and took pictures.The hospital kept the product there - in case for investigation.Additional information received from applied medical representative via email on (b)(6)2021: neither the representative nor the surgeon noticed any instrument coming into contact with the sheath.The customer uses this device on a near daily basis, but they never experienced a damaged sheath.Type of intervention: ni.Patient status: patient is ok.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided, confirming the complainant¿s experience of a torn sheath.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C8501, S ALEXIS LAP SYS 6/BX
Common Device Name
DRAPE, SURGICAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12704464
Report Number2027111-2021-00690
Device Sequence Number16510841
Product Code KKX
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)230722(30)01(10)1391831
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2023
Device Model NumberC8501
Device Catalogue Number101042501
Device Lot Number1391831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown